Alert archive / California / Wind Advisories in 2010
Wind Advisory 21, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 26, 2010, 2:23 PM PDT for Los Angeles County, California. It took effect at Mar 26, 2010, 9:02 PM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2010, 2:23 PM PDT (21:23 UTC)
- In effect from
- Mar 26, 2010, 9:02 PM PDT
- Expired
- Mar 27, 2010, 2:00 PM PDT
- In force
- 17 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 9.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
786 WWUS76 KLOX 262123 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 223 PM PDT FRI MAR 26 2010 ...GUSTY SANTA ANA WINDS EXPECTED TO DEVELOP ACROSS PORTIONS OF VENTURA AND LOS ANGELES COUNTIES TONIGHT INTO SATURDAY MORNING... .HIGH PRESSURE BUILDING OVER NEVADA WILL PUSH GUSTY WINDS INTO THE MOUNTAINS AND VALLEYS OF VENTURA AND LOS ANGELES COUNTIES LATER TONIGHT THROUGH SATURDAY MORNING. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS. WINDS ARE EXPECTED TO DECREASE SATURDAY AFTERNOON. CAZ053-054-270530- /O.NEW.KLOX.WI.Y.0021.100327T1000Z-100327T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 223 PM PDT FRI MAR 26 2010 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON PDT SATURDAY. * TIMING: NORTHEAST WINDS WILL INCREASE OVERNIGHT...PEAKING IN STRENGTH BETWEEN 5 AM AND 11 AM. * WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ044-045-088-270530- /O.NEW.KLOX.WI.Y.0021.100327T1000Z-100327T1900Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... SANTA CLARITA...NEWHALL...VALENCIA 223 PM PDT FRI MAR 26 2010 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON PDT SATURDAY. * TIMING: NORTHEAST WINDS WILL INCREASE OVERNIGHT...PEAKING IN STRENGTH BETWEEN 5 AM AND 11 AM. * WINDS: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS AND IN THE HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ547-270530- /O.NEW.KLOX.WI.Y.0021.100327T1000Z-100327T1900Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 223 PM PDT FRI MAR 26 2010 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON PDT SATURDAY. * TIMING: NORTHEAST WINDS WILL INCREASE OVERNIGHT...PEAKING IN STRENGTH BETWEEN 5 AM AND 11 AM. * WINDS: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS AND IN THE HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-270530- /O.NEW.KLOX.WI.Y.0021.100327T1000Z-100327T1900Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 223 PM PDT FRI MAR 26 2010 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON PDT SATURDAY. * TIMING: NORTHEAST WINDS WILL INCREASE OVERNIGHT...PEAKING IN STRENGTH BETWEEN 5 AM AND 11 AM. * WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WOFFORD
3 follow-up statements
540 WWUS76 KLOX 270402 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 902 PM PDT FRI MAR 26 2010 ...GUSTY SANTA ANA WINDS EXPECTED TO DEVELOP ACROSS PORTIONS OF VENTURA AND LOS ANGELES COUNTIES TONIGHT INTO SATURDAY MORNING... .GUSTY NORTHERLY WINDS THIS EVENING WILL SHIFT TO A MORE NORTHEAST DIRECTION OVERNIGHT AND INCREASE IN AREAL COVERAGE AND INTENSITY SATURDAY MORNING AS SURFACE HIGH PRESSURE STRENGTHENS OVER THE GREAT BASIN. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS OF LOS ANGELES AND VENTURA COUNTIES. OFFSHORE WINDS ARE EXPECTED TO DIMINISH SOMEWHAT BY MID AFTERNOON SATURDAY. CAZ040-271200- /O.EXB.KLOX.WI.Y.0021.100327T1300Z-100327T2100Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 902 PM PDT FRI MAR 26 2010 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 2 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM PDT SATURDAY. * TIMING: NORTHEAST WINDS WILL INCREASE SATURDAY MORNING...PEAKING IN STRENGTH BETWEEN 10 AM AND 1 PM. * WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE ACROSS EASTERN PORTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-054-271200- /O.EXT.KLOX.WI.Y.0021.100327T0402Z-100327T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 902 PM PDT FRI MAR 26 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT SATURDAY. * TIMING: NORTHERLY WINDS WILL SHIFT TO NORTHEAST AFTER MIDNIGHT...WITH STRONG WINDS PERSISTENT TONIGHT THROUGH SATURDAY MORNING. * WINDS: NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL SHIFT TO THE NORTHEAST AFTER MIDNIGHT...AND CONTINUE THROUGH EARLY SATURDAY AFTERNOON. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-271200- /O.EXT.KLOX.WI.Y.0021.100327T0402Z-100327T2100Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 902 PM PDT FRI MAR 26 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT SATURDAY. * TIMING: NORTHERLY WINDS WILL SHIFT TO NORTHEAST AFTER MIDNIGHT... WITH STRONG WINDS PERSISTENT TONIGHT THROUGH SATURDAY MORNING. * WINDS: NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL SHIFT TO THE NORTHEAST AFTER MIDNIGHT...AND CONTINUE THROUGH EARLY SATURDAY AFTERNOON. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ547-271200- /O.EXT.KLOX.WI.Y.0021.100327T0402Z-100327T2100Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 902 PM PDT FRI MAR 26 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT SATURDAY. * TIMING: NORTHERLY WINDS WILL SHIFT TO NORTHEAST AFTER MIDNIGHT... WITH STRONG WINDS PERSISTENT TONIGHT THROUGH SATURDAY MORNING. * WINDS: NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL SHIFT TO THE NORTHEAST AFTER MIDNIGHT...AND CONTINUE THROUGH EARLY SATURDAY AFTERNOON. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ044-045-271200- /O.EXT.KLOX.WI.Y.0021.100327T1000Z-100327T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY 902 PM PDT FRI MAR 26 2010 ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 2 PM PDT SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 3 AM TO 2 PM PDT SATURDAY. * TIMING: NORTHEAST WINDS WILL INCREASE OVERNIGHT...PEAKING IN STRENGTH BETWEEN 6 AM AND 1 PM. * WINDS: NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH ON SATURDAY...WITH ISOLATED GUSTS TO 55 MPH POSSIBLE IN THE EASTERN FOOTHILLS. THE STRONGEST WINDS WILL BE EASTERN PORTIONS... BELOW PASSES AND CANYONS AND IN THE HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-271200- /O.EXT.KLOX.WI.Y.0021.100327T0402Z-100327T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 902 PM PDT FRI MAR 26 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT SATURDAY. * TIMING: NORTHERLY WINDS WILL SHIFT TO NORTHEAST AFTER MIDNIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR SATURDAY MORNING. * WINDS: NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GOMBERG
100 WWUS76 KLOX 271150 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 450 AM PDT SAT MAR 27 2010 ...GUSTY SANTA ANA WINDS WILL CONTINUE ACROSS PORTIONS OF VENTURA AND LOS ANGELES COUNTIES TODAY... .GUSTY NORTHEASTERLY WINDS WILL CONTINUE TO INCREASE IN AREAL COVERAGE AND INTENSITY THIS MORNING AS SURFACE HIGH PRESSURE STRENGTHENS OVER THE GREAT BASIN. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS OF LOS ANGELES AND VENTURA COUNTIES. OFFSHORE WINDS ARE EXPECTED TO DIMINISH SOMEWHAT BY MID AFTERNOON. CAZ053-054-272100- /O.CON.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 450 AM PDT SAT MAR 27 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * TIMING: NORTHEASTERLY WINDS WILL CONTINUE THROUGH EARLY AFTERNOON...STRONGEST IN THE MORNING. * WINDS: NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH THE EARLY AFTERNOON. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS...WHERE ISOLATED GUSTS OVER 60 MPH ARE POSSIBLE IN THE MOST WIND PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-272100- /O.CON.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 450 AM PDT SAT MAR 27 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * TIMING: NORTHEASTERLY WINDS WILL CONTINUE THROUGH EARLY AFTERNOON...STRONGEST IN THE MORNING. * WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE INTO THE EARLY AFTERNOON. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ547-272100- /O.CON.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 450 AM PDT SAT MAR 27 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * TIMING: NORTHEASTERLY WINDS WILL CONTINUE THROUGH EARLY AFTERNOON...STRONGEST IN THE MORNING. * WINDS: NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH THE EARLY AFTERNOON. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ044-045-272100- /O.CON.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY 450 AM PDT SAT MAR 27 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * TIMING: NORTHEAST WINDS WILL CONTINUE TO INCREASE...PEAKING IN STRENGTH BETWEEN 6 AM AND 1 PM. * WINDS: NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS MORNING...WITH ISOLATED GUSTS TO 55 MPH POSSIBLE IN THE EASTERN FOOTHILLS. THE STRONGEST WINDS WILL BE EASTERN PORTIONS...BELOW PASSES AND CANYONS AND IN THE HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ040-272100- /O.CON.KLOX.WI.Y.0021.100327T1300Z-100327T2100Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 450 AM PDT SAT MAR 27 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * TIMING: NORTHEAST WINDS WILL CONTINUE TO INCREASE THIS MORNING...PEAKING IN STRENGTH BETWEEN 9 AM AND 1 PM. * WINDS: NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE ACROSS EASTERN PORTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-272100- /O.CON.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 450 AM PDT SAT MAR 27 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * TIMING: NORTHEASTERLY WINDS WILL CONTINUE THROUGH EARLY AFTERNOON....STRONGEST IN THE MORNING. * WINDS: NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MEIER/BRUNO
072 WWUS76 KLOX 272058 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 158 PM PDT SAT MAR 27 2010 CAZ053-054-272200- /O.EXP.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 158 PM PDT SAT MAR 27 2010 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 45 MPH WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS THROUGH EARLY EVENING...OTHERWISE WINDS HAVE DROPPED BELOW ADVISORY LEVELS. $$ CAZ088-272200- /O.EXP.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 158 PM PDT SAT MAR 27 2010 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 35 MPH WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS THROUGH EARLY EVENING...OTHERWISE WINDS HAVE DROPPED BELOW ADVISORY LEVELS. $$ CAZ547-272200- /O.EXP.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 158 PM PDT SAT MAR 27 2010 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 35 MPH WILL CONTINUE BELOW PASSES AND CANYONS THROUGH EARLY EVENING...OTHERWISE WINDS HAVE DROPPED BELOW ADVISORY LEVELS. $$ CAZ044-045-272200- /O.EXP.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY 158 PM PDT SAT MAR 27 2010 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 35 MPH WILL CONTINUE BELOW PASSES AND CANYONS THROUGH EARLY EVENING...OTHERWISE WINDS HAVE DROPPED BELOW ADVISORY LEVELS. $$ CAZ040-272200- /O.EXP.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 158 PM PDT SAT MAR 27 2010 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. NORTHEAST WINDS 15 TO 25 MPH WILL CONTINUE ACROSS PORTIONS OF THE COASTAL PLAIN THROUGH LATE AFTERNOON. $$ CAZ046-272200- /O.EXP.KLOX.WI.Y.0021.000000T0000Z-100327T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 158 PM PDT SAT MAR 27 2010 ...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. NORTHEAST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 35 MPH WILL CONTINUE BELOW PASSES AND CANYONS THROUGH EARLY EVENING...OTHERWISE WINDS HAVE DROPPED BELOW ADVISORY LEVELS. $$ WOFFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 26, 1:55 PM PDT, 28 minutes earlier.
Area forecast discussion, Mar 26, 1:55 PM PDT, 28 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 155 PM PDT FRI MAR 26 2010 .SYNOPSIS... MOSTLY SUNNY THROUGH THE WEEKEND. THE WINDS WILL TURN NORTHEAST BY TONIGHT BRINGING FAIR SKIES AND WARMER TEMPERATURES FOR THE WEEKEND. AN APPROACHING LOW WILL BRING MORE CLOUDS AND A COOLING TREND NEXT WEEK AND A CHANCE OF SHOWERS BY MIDWEEK. && .SHORT TERM (TODAY-MON)...NORTHWEST FLOW STARTING TO SHIFT TO NORTHEAST TODAY AS THE SURFACE HIGH OVER THE GREAT BASIN STRENGTHENS. SUPPORT ALOFT FOR GUSTY WINDS IS MARGINAL TONIGHT AND EARLY SAT, BUT SHOULD BE JUST ENOUGH TO GET ADVISORY LEVEL WINDS ACROSS THE VENTURA AND LA MTNS AND VALLEYS. WINDS MAY EVEN BRIEFLY APPROACH ADVISORY LEVEL ACROSS COASTAL VENTURA COUNTY AND IN THE MALIBU/HOLLYWOOD HILLS AREA SATURDAY MORNING BUT WILL NOT ISSUE AN ADVISORY FOR THOSE AREAS AT THIS TIME. THE OFFSHORE FLOW AND BUILDING HEIGHTS ALOFT WILL PUSH TEMPS WAY UP SATURDAY, TOPPING 80 IN MANY OF THE VALLEYS SOUTH OF PT CONCEPTION AND EVEN PORTIONS OF THE COAST. GOOD WARMING ALSO EXPECTED AREAS NORTH OF THERE AS WELL. VERY SIMILAR OR EVEN SLIGHTLY WARMER TEMPS SUNDAY, THOUGH WANING UPPER SUPPORT AND SLIGHTLY WEAKER OFFSHORE FLOW SHOULD RESULT IN WEAKER AND MORE ISOLATED WINDS. COOLING TREND WILL START TO KICK IN MONDAY FOR COAST AND VALLEYS AS OFFSHORE FLOW TURNS ONSHORE, THOUGH MOST AREAS STILL WELL ABOVE NORMAL. MAY HAVE SOME MARINE LYR STARTING TO RETURN TO COASTAL AREAS SOUTH OF SBA. .LONG TERM (TUE-FRI)...UNSETTLED IS CERTAINLY THE TERM TO DESCRIBE THE WEATHER FROM MID TO LATE NEXT WEEK. 12Z GFS AND ECMWF BOTH CUT DOWN QUITE A BIT ON THE AMOUNT OF MOISTURE AND THUS PRECIP FOR THE SYSTEM, THOUGH TIMING IS VERY SIMILAR WITH THE GFS STILL FASTER OVERALL WITH THE ARRIVAL OF THE PRECIP AND COLD AIR ALOFT BEHIND IT. A SMALL CHANCE OF PRECIP FOR NORTHERN AREAS TUESDAY, WITH THE MAIN PART OF THE SYSTEM COMING IN THE SOMETIME WED, FOLLOWED BY THE COLD CORE LOW LATE WED INTO THURSDAY NIGHT. GIVEN THE SOMEWHAT CHANGEABLE MODEL SOLUTIONS AND THE RELATIVELY SMALL TIME 12 HOUR TIME DURATIONS IN THE FORECAST I THINK THE POPS IN THERE NOW ARE STATISTICALLY APPROPRIATE AND MADE VERY FEW CHANGES. BEST CHANCE OF RAIN IS STILL WED INTO WED NIGHT. DEPENDING ON THE TIMING OF THE COLDER AIR ALOFT WEDNESDAY AFTERNOON THOUGH THURSDAY COULD BE QUITE INTERESTING AS MODEL FORECAST 500 MB TEMPS NOW ARE -32C TO -34C! EVEN WITH TEMPS AT THE SURFACE QUITE COOL FOR THIS TIME OF YEAR, THOSE SORTS OF TEMPS ALOFT WILL RESULT IN GOOD LAPSE RATES AND THE POTENTIAL FOR SOME STRONG CONVECTION (NOT TO MENTION LOW SNOW LEVELS). THUNDERSTORMS ARE STILL NOT PART OF THE OFFICIAL FORECAST, BUT AS WE DRAW CLOSER TO THE EVENT IF THE TRACK OF THE LOW STAYS ABOUT WHERE IT IS NOW THUNDERSTORMS WILL CERTAINLY BE ADDED. PRECIP AMOUNTS ARE A REALLY DIFFICULT FORECAST, ESPECIALLY WITH CONVECTION, BUT THE FRONT ITSELF HAS THE POTENTIAL FOR DROPPING AROUND A HALF INCH OF RAIN, FOLLOWED BY THE USUAL HIGHLY VARIABLE CONVECTIVE PERIOD WHERE AMOUNTS COULD RANGE ANYWHERE FROM ZERO TO WELL OVER AN INCH WITH THUNDERSTORMS. && .AVIATION...26/1750Z. CLEAR SKIES AND VFR CONDITIONS WILL BE THE NORM THROUGH SATURDAY WITH HIGH CONFIDENCE. HOWEVER...CERTAIN LOCATIONS SUCH AS KBUR...KVNY AND POSSIBLY KOXR WILL SEE SOME OCCASIONAL DIFFICULTIES WITH LOW LEVEL WIND SHEAR DUE TO GUSTY WINDS THROUGH AND BELOW PASSES AND CANYONS. KLAX...HIGH CONFIDENCE IN VFR CONDITIONS. KBUR...HIGH CONFIDENCE IN VFR CONDITIONS. OCCASIONAL LOW LEVEL WIND SHEAR. ***NOTE*** THE ASOS EQUIPMENT AT KBUR...KVNY...KHHR...KCMA...AND KOXR HAS A SOFTWARE ERROR THAT MAY LEAD TO INCORRECT CLOUD HEIGHTS WHEN THERE ARE TWO OR MORE CLOUD LAYERS PRESENT. OBSERVATIONS AT KBUR WILL BE QUALITY CONTROLLED 24 HOURS A DAY...OBSERVATIONS AT KVNY WILL BE QUALITY CONTROLLED FROM 13Z-07Z...OBSERVATIONS AT KOXR WILL BE QUALITY CONTROLLED FROM 15Z-05Z. TAFS FOR KVNY AND KOXR WILL NOT BE AMENDED FOR CIGS DURING THE TIME THE OBSERVATIONS ARE NOT MONITORED AND THERE ARE TWO OR MORE CLOUD LAYERS PRESENT. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...WOFFORD AVIATION...SWEET SYNOPSIS...HOFFER WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 26, 12:08 PM PDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1208 PM PDT FRI MAR 26 2010 CAZ034>041-044>046-051>054-059-087-088-547-548-271300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1208 PM PDT FRI MAR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT THE MOUNTAINS AND SOME VALLEYS THROUGH THE MORNING...STRONGEST THROUGH AND BELOW PASSES AND CANYONS AS WELL AS THROUGH THE INTERSTATE 5 CORRIDOR. WHILE THERE MAY BE A LULL IN THE WINDS DURING THE AFTERNOON HOURS...WINDS WILL SHIFT TO THE NORTHEAST AND LIKELY INCREASE AGAIN TONIGHT...AFFECTING MANY OF THE SAME AREAS THROUGH SATURDAY MORNING. IN ADDITION...THERE WILL BE A HIGH RISK OF RIP CURRENTS ACROSS AREA BEACHES TODAY. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY GUSTY NORTHEAST WINDS WILL AFFECT THE MOUNTAINS AND SOME VALLEYS THROUGH THE MORNING. A COLD AND VIGOROUS STORM SYSTEM IS EXPECTED TO AFFECT THE AREA NEXT WEEK...LIKELY ON WEDNESDAY AND THURSDAY. RAIN AND UNSEASONABLY LOW ELEVATION SNOW IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.